Alert archive / California / Gale Warnings in 2009
Gale Warning 13, NWS Los Angeles, CA
NWS Los Angeles, CA issued this gale warning at Apr 26, 2009, 9:21 AM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 26, 2009, 9:21 AM PDT (16:21 UTC)
- Expired
- Apr 26, 2009, 5:38 PM PDT
- In force
- 8 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
136 WHUS76 KLOX 261621 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 921 AM PDT SUN APR 26 2009 PZZ676-262230- /O.UPG.KLOX.SC.Y.0216.000000T0000Z-090428T1000Z/ /O.NEW.KLOX.GL.W.0013.090426T1621Z-090427T0500Z/ OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO 60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND- 921 AM PDT SUN APR 26 2009 ...GALE WARNING IN EFFECT UNTIL 10 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 10 PM PDT THIS EVENING. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. NORTHWEST WINDS 20 T0 30 KT WITH FREQUENT GUSTS TO 35 KT. THE STRONGEST WINDS WILL OCCUR IN THE NORTH AND WEST PORTIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ673-262230- /O.UPG.KLOX.SC.Y.0216.000000T0000Z-090428T1000Z/ /O.NEW.KLOX.GL.W.0013.090426T1621Z-090427T0500Z/ WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS- 921 AM PDT SUN APR 26 2009 ...GALE WARNING IN EFFECT UNTIL 10 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 10 PM PDT THIS EVENING. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. NORTHWEST WINDS 20 T0 30 KT WITH FREQUENT GUSTS TO 35 KT. STRONGEST WINDS WILL OCCUR IN THE VICINITY OF AND SOUTH OF POINT ARGUELLO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ670-262230- /O.CON.KLOX.SC.Y.0216.000000T0000Z-090428T1000Z/ WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD 60 NM- 921 AM PDT SUN APR 26 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT TUESDAY. NORTHWEST WINDS OF 20 T0 25 KT. OCCASIONAL GUSTS TO 35 KT IN THE AFTERNOON AND TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
699 WHUS76 KLOX 262121 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 221 PM PDT SUN APR 26 2009 PZZ673-270500- /O.CON.KLOX.GL.W.0013.000000T0000Z-090427T0500Z/ WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS- 221 PM PDT SUN APR 26 2009 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... A GALE WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING. NORTHWEST WINDS 20 TO 30 KT WITH FREQUENT GUSTS TO 35 KT DIMINISHING TO 15 TO 20 KT AFTER MIDNIGHT. STRONGEST WINDS WILL OCCUR IN THE VICINITY OF AND SOUTH OF POINT ARGUELLO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ676-270500- /O.CON.KLOX.GL.W.0013.000000T0000Z-090427T0500Z/ OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO 60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND- 221 PM PDT SUN APR 26 2009 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... A GALE WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING. NORTHWEST WINDS 20 TO 30 KT WITH FREQUENT GUSTS TO 35 KT DIMINISHING TO 15 TO 20 KT AFTER MIDNIGHT. THE STRONGEST WINDS WILL OCCUR IN THE NORTH AND WEST PORTIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ670-270530- /O.CON.KLOX.SC.Y.0216.000000T0000Z-090428T1000Z/ WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD 60 NM- 221 PM PDT SUN APR 26 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT TUESDAY. NORTHWEST WINDS OF 20 T0 25 KT. OCCASIONAL GUSTS TO 35 KT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
407 WHUS76 KLOX 270038 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 538 PM PDT SUN APR 26 2009 PZZ673-676-270845- /O.CAN.KLOX.GL.W.0013.000000T0000Z-090427T0500Z/ /O.EXB.KLOX.SC.Y.0216.000000T0000Z-090427T1600Z/ WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS- OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO 60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND- 538 PM PDT SUN APR 26 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM PDT MONDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PDT MONDAY. THE GALE WARNING HAS BEEN CANCELLED. NORTHWEST WINDS OF 15 T0 25 KT...WITH GUSTS TO 30 KT WILL PERSIST THROUGH EARLY MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ650-270400- /O.EXB.KLOX.SC.Y.0216.000000T0000Z-090427T0400Z/ EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU INCLUDING SANTA CRUZ AND ANACAPA ISLANDS- 538 PM PDT SUN APR 26 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING. WEST TO NORTHWEST WINDS OF 15 T0 25 KT...WITH OCCASIONAL GUSTS TO 30 KT WILL PERSIST THROUGH EARLY THIS EVENING. WINDS WILL BEGIN TO DIMINISH AFTER 9 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ670-270845- /O.EXT.KLOX.SC.Y.0216.000000T0000Z-090427T1600Z/ WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD 60 NM- 538 PM PDT SUN APR 26 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PDT MONDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 AM PDT MONDAY. NORTHWEST WINDS OF 15 T0 25 KT...WITH GUSTS TO 30 KT WILL PERSIST THROUGH EARLY MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ CAK
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this gale warning went out at Apr 26, 9:10 AM PDT, 11 minutes earlier.
Area forecast discussion, Apr 26, 9:10 AM PDT, 11 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 910 AM PDT SUN APR 26 2009 .SHORT TERM (TODAY THROUGH TUESDAY)...SATELLITE IMAGERY SHOWING PATCHES OF LOW CLOUDS ACROSS FORECAST AREA THIS MORNING...WHICH SHOULD MOSTLY BURN OFF BY THIS AFTERNOON. STRATUS PATCHY IN NATURE FOR THE MOMENT DUE TO WEAK INVERSION IN PLACE. AS ONSHORE FLOW INCREASES AND INVERSION BEGINS TO BETTER REESTABLISH...LOOK FOR A MORE SOLID AND WIDESPREAD STRATUS DECK TO DEVELOP TONIGHT AND AGAIN MONDAY NIGHT. MARINE LAYER DEPTH EXPECTED TO BE OVER 2000 FEET TONIGHT...SPREADING LOW CLOUDS AND FOG WELL INTO THE VALLEYS. BY LATE MONDAY NIGHT AND TUESDAY MORNING...WILL LIKELY SEE MARINE LAYER DEEPEN TO OVER 3000 FEET...WITH LOW CLOUDS AND FOG SPREADING INTO THE LOWER COASTAL SLOPES. UPPER TROUGH DIGGING INTO NORTHERN AND CENTRAL CALIFORNIA ON MONDAY NIGHT WILL HELP TO ESTABLISH NECESSARY SYNOPTIC CONDITIONS TO STRENGTHEN THE LOW LEVEL EDDY CIRCULATION OFF THE SOUTHERN CALIFORNIA COAST. AS A RESULT OF THE DEEPENING MARINE LAYER...COULD SEE SOME PATCHY DRIZZLE LATE MONDAY NIGHT INTO TUESDAY MORNING...ESPECIALLY ACROSS UPSLOPE AREAS. THE DEEPENING MARINE LAYER AND CONTINUED STRONG ONSHORE FLOW WILL CONTINUE TO BRING A COOLING TREND TO THE REGION DURING THE NEXT COUPLE OF DAYS...WITH CONTINUED BREEZY CONDITIONS IN THE MOUNTAINS AND DESERTS. *** FROM PREVIOUS DISCUSSION *** .LONG TERM (WEDNESDAY THROUGH SATURDAY)...FOR WEDNESDAY AND THURSDAY...THE 00Z GFS AND ECMWF ARE IN GOOD SYNOPTIC AGREEMENT. AT UPPER LEVELS...BOTH MODELS INDICATE A BIT OF A RIDGE BUILDING IN FROM THE SOUTH AS H5 HEIGHTS RISE. NEAR THE SURFACE...A GENERAL WEAK ONSHORE FLOW PATTERN WILL PREVAIL...WITH A WEAK NORTHERLY OFFSHORE PUSH POSSIBLE THURSDAY MORNING. OVERALL... WILL EXPECT A CONTINUATION OF THE MARINE LAYER REGIME THROUGH THURSDAY...ALTHOUGH THE DEPTH AND AREAL EXTENT SHOULD GRADUALLY DECREASE THROUGH THURSDAY. AS FOR TEMPS...A WARMING TREND IS EXPECTED. BUMPED UP TEMPS FROM PREVIOUS SHIFT...BUT FUTURE SHIFTS MAY HAVE TO BUMP TEMPS UP EVEN FURTHER IF THE GFS MOS NUMBERS ARE ACCURATE. FOR FRIDAY AND SATURDAY...MODEL AGREEMENT STARTS TO GO OUT THE WINDOW. GFS ZIPS A SYSTEM ACROSS CENTRAL CALIFORNIA ON FRIDAY...WHILE THE ECMWF MOVES A SYSTEM ACROSS THE SAME AREA ON SATURDAY. GIVEN THE UNCERTAINTY...WILL NOT OVERTHINK THE FORECAST...INDICATING A GENERAL PARTLY CLOUDY FORECAST WITH NIGHT/MORNING MARINE LAYER AND SLIGHTLY COOLER TEMPS. AT THIS TIME...ANY MENTIONABLE PRECIP CHANCES SHOULD REMAIN NORTH OF THE CWA. && .AVIATION...PATCHY STRATUS THIS MORNING WITH WK INVERSION IN PLACE ACROSS THE REGION. WITH THE WK INVERSION...EXPECT STRATUS TO DISSIPATE FAIRLY QUICKLY THIS MORNING. KLAX...MVFR CIGS THROUGH MID MORNING...WITH MODERATE CONFIDENCE IN CIGS SCATTERING BY 17Z. KBUR...SKIES HAVE SCATTERED OUT...AND HAVE HIGH CONFIDENCE THAT CIGS WILL NOT RETURN THIS MORNING. && .LOX WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY (SEE LAXMWWLOX). && PUBLIC...GOMBERG/THOMPSON AVIATION...BRUNO WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Apr 25, 9:28 PM PDT, 11 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 928 PM PDT SAT APR 25 2009 CAZ034>041-044>046-051>054-059-087-088-547-548-261300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 928 PM PDT SAT APR 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... THROUGH TONIGHT GUSTY NW TO N WINDS WILL CONTINUE OVERNIGHT OVER THE MOUNTAINS AND ALONG THE SANTA BARBARA COUNTY SOUTH COAST. GALE FORCE WINDS WILL CONTINUE OVERNIGHT OVER THE OUTER COASTAL WATERS. * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SIRARD
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.